Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 67, NWS Northern Indiana

October 16, 2017

NWS Northern Indiana issued this small craft advisory at Oct 16, 2017, 11:21 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Oct 16, 2017, 11:21 AM EDT (15:21 UTC)
Expired
Oct 16, 2017, 4:00 PM EDT
In force
5 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

636 
WHUS73 KIWX 161521
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1121 AM EDT MON OCT 16 2017

...|SMALL CRAFT ADVISORY HAS BEEN EXTENDED TO 400 PM EDT...

LMZ043-046-162000-
/O.EXP.KIWX.SC.Y.0066.000000T0000Z-171016T1500Z/
/O.NEW.KIWX.SC.Y.0067.171016T1521Z-171016T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1121 AM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WINDS...NORTHWEST 10 TO 15 KNOTS.

* WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

JH
1 follow-up statement
531 
WHUS73 KIWX 162002
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 PM EDT MON OCT 16 2017

LMZ043-046-162115-
/O.EXP.KIWX.SC.Y.0067.000000T0000Z-171016T2000Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
402 PM EDT MON OCT 16 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Oct 16, 6:35 AM EDT, 4 hours 46 minutes earlier.

Area forecast discussion, Oct 16, 6:35 AM EDT, 4 hours 46 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
635 AM EDT Mon Oct 16 2017

.SYNOPSIS...
Issued at 357 AM EDT Mon Oct 16 2017

Expect decreasing cloud cover as morning rain showers gradually come
to an end. High temperatures will rise into the upper 50's and low
60's. With clearing skies and light winds, expect a chilly night
inland from Lake Michigan as low temperatures drop into the upper
30's and low 40's. Areas near the lakeshore will be slightly warmer,
with lows in the mid to upper 40's. Tuesday will be sunny, with
highs in the 60's. Dry weather with above normal temperatures will
continue until Sunday and Monday, when a cold front will bring
the next chances for rain to the area.

&&

.SHORT TERM...(Today and Tonight)
Issued at 357 AM EDT Mon Oct 16 2017

Large scale subsidence from the incoming ridge will bring an end to
any lingering lake enhanced shower activity this morning as the
upper level trough departs to the east, and drying commences. Expect
decreasing cloud coverage throughout the day. It will definitely
feel more fall-Like today, with 850mb temps falling to around
0-2C. This puts our highs in the upper 50's for most areas, and
the low 60's in the far southwest-which is right around normal for
this time of year.

Surface high pressure will expand northward from the central
plains into our forecast area through tonight. With the cool
airmass in place, winds lightening and skies clearing, wouldn't be
surprised to see some locations tonight dip into the upper
30's-particularly in NE Indiana, NW Ohio, and along our border
into southern Lower Michigan (Hillsdale County). If you have a
garden, it might be wise to bring some of those more sensitive
plants inside-or cover them up just in case.

&&

.LONG TERM...(Tuesday through Sunday)
Issued at 357 AM EDT Mon Oct 16 2017

Thanks to the expanding surface high and the amplifying ridge aloft,
weather will remain pretty benign through Saturday night. Our chilly
airmass slowly shifts eastward and makes way for the new, with 850mb
temps gradually increasing to around 9-12C by Wednesday-which is
well above normal. This gives us high temperatures in the mid-upper
60's Tuesday/Wednesday and eventually upper 60's to low to mid 70's
from Thursday onward. For comparison, normal high temps for the
latter half of October are around 60F.

The next chance for any precipitation arrives Sunday. Of course
being this far off, models are showing some discrepancies. While
they all agree about bringing a cold front through the CWA, with
associated rain chances, they disagree with respect to the strength
of our amplifying ridge-and thus how quickly the frontal boundary
will shift eastward. The ECMWF is slightly weaker with the ridge,
and places it over the Atlantic. This allows the front and
digging upper level trough to progress eastward across our CWA-
with the precipitation starting Sunday morning and largely ending
by Monday evening. The GFS is a bit stronger with the ridge and
has it situated further westward than the ECMWF, which keeps the
front and associated precipitation chances out of our area until
late Sunday night. Both models clear the forecast area of
precipitation by 00z Tuesday.

For the forecast, I introduced slight chance/low chance pops
Sunday (to account for uncertainty) and then 30-40% chances for
Sunday night into Monday. Monday night I kept dry given model
agreement.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 633 AM EDT Mon Oct 16 2017

VFR through this period. Sfc ridge will quickly shift ewd with wrly
sfc winds blo 10kts backing swrly this evening.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 8 AM EDT this morning for LMZ043-046.

&&

SYNOPSIS...MCD
SHORT TERM...MCD
LONG TERM...MCD
AVIATION...T

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Oct 16, 4:07 AM EDT, 7 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
407 AM EDT Mon Oct 16 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-170815-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
407 AM EDT Mon Oct 16 2017 /307 AM CDT Mon Oct 16 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-170815-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
407 AM EDT Mon Oct 16 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

MCD

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 9:42 PM EDTSmall Craft AdvisoryIWX13 hr

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.